While there isn't a whole lot of exciting stuff to report on the FET front right now, I wanted to pop in and just give y'all an idea of what I've been doing to prepare for the end of the month.
I'd been back on birth control, since right after my IVF cycle (until this past Wednesday). It's not always used with an FET, but it helps prevent cysts, and also lets us plan my dates... which is pretty useful when your embryo transfer will take place a few plane rides away :-) This round of pills went better than some rounds in the past. I didn't gain any additional weight on it, but it made me a little crankier than usual and I needed to increase my insulin.
On August 29, I started taking Lupron. I'd heard about the infamous Lupron headache, but wasn't all that worried about it. So I gave myself my shot in the morning, subcutaneously in my thigh, like I was instructed to do. I've never had great luck giving myself shots in the leg, because my legs are fairly muscular and I can't "pinch an inch" of skin/fat on them (not a problem on any other part of my body, haha). Almost instantly, I had a big knot in my leg, it was hot and red and burned and throbbed, and I was scared! I fired off an email to Anna and asked if I could try taking them in my hip or the back of my arms (both places I am quite used to putting sub-q needles), in case that might help with the pain. Her colleague who was answering her emails suggested my lower abdomen (below my belly button), so I decided I'd try that the next morning.
Within 20 minutes, the knot had peaked, and it was gone in an hour and a half. But I got nauseated and woozy and wobbly and felt just generally crummy. I knew I needed to eat something for blood sugar purposes, so I nibbled on some Ritz crackers. Almost instantly felt better!!
So the next morning, I ate a little bit of breakfast before I gave myself the Lupron in my belly. Problems solved! Just the tiniest little itchy reaction for about 10 minutes, no nausea. I did end up with a migraine that night, but just the one. I've taken the rest of my shots just like that, and I've only had low-grade headaches and some drowsiness. It's definitely messing with my sleep - I wake up several times a night and don't feel rested in the mornings... I tell myself it's good practice for having a newborn ;-) It's not pleasant, but it's definitely manageable.
Tomorrow morning, I decrease my Lupron dose, and go for my baseline ultrasound. I also start Estrace and my low-dose aspirin :-)